Nebraska, 2015Flood and Hail in Nebraska, May 15, 2015
May 15, 2015 · NWS CYS · 13 events in 3 counties and zones
Afternoon thunderstorms produced large hail, damaging winds and torrential rainfall over portions of the western Nebraska Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produced large hail, damaging winds and torrential rainfall over portions of the western Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 15, 4:57 AM MST, 8 hours 33 minutes earlier.
Area forecast discussion, May 15, 4:57 AM MST, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
557 AM MDT FRI MAY 15 2015
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 415 AM MDT FRI MAY 15 2015
SHOWERS AND A FEW STRONG THUNDERSTORMS HAVE BEEN ONGOING FOR MUCH OF
THE NIGHT OVER THE PLAINS. THIS IS IN RESPONSE TO STRONG LLVL THETA-
E ADVECTION NORTH OF A STATIONARY BOUNDARY DRAPED FROM WEST TO EAST
ALONG THE I-80 CORRIDOR. BUFKIT SOUNDINGS FROM THE RAP MODEL SHOW UP
TO 500 J/KG OF MUCAPE TO THE NORTH OF THIS BOUNDARY...WHICH COMBINED
WITH MODEST DEEP LAYER VERTICAL SHEAR IS CONTRIBUTING TO SOME SMALL
HAIL PRODUCTION. ISSUED A FEW SPS PRODUCTS THIS MORNING TO HIGHLIGHT
THE STRONGEST CELLS...BUT EVERYTHING IS STAYING SUB-SEVERE. AIR MASS
ACROSS MUCH OF SOUTHEAST WYO/WESTERN NEB IS BECOMING VERY MOIST THIS
MORNING WITH LLVL EASTERLY/UPSLOPE FLOW. DEWPOINTS OVER WESTERN NEB
WERE ALREADY IN THE 50-55 F RANGE AT 10Z...AND THESE ARE EXPECTED TO
BE ADVECTED WESTWARD ALONG THE LARAMIE RANGE WITH TIME AS STRONG SFC
CYCLOGENESIS OVER EASTERN CO KEEPS NEAR-SFC FLOW BACKED OVER OUR CWA
THROUGH THE DAY. FORECAST SOUNDINGS AND THE OPERATIONAL HRRR SHOW AT
LEAST SOME POTENTIAL FOR FOG OVER THE PLAINS THROUGH 15Z. HOWEVER...
WIDESPREAD SHOWER ACTIVITY SHOULD KEEP THE BOUNDARY LAYER MIXED. WE
DECIDED TO REMOVE MENTION OF FOG FROM THE GRIDS AS ANY REDUCED VSBYS
WOULD BE QUITE ISOLATED.
ATTENTION THEN SHIFTS TO A MORE WIDESPREAD...POTENTIALLY SIGNIFICANT
SEVERE WEATHER EPISODE EVOLVING LATER TODAY. WE WILL REALLY NEED TO
WATCH THE POSITION OF THE SURFACE LOW TODAY AS LLVL WIND FIELDS WILL
PLAY A SIGNIFICANT ROLE IN CONVECTIVE MODE AND STORM INTENSITY. THE
GFS IS STILL AN APPARENT OUTLIER WITH 18-00Z POSITIONING OF A 995 MB
SURFACE LOW LIFTING OUT OF NORTHEAST CO. NOTHING UNUSUAL FOR THE GFS
AS THIS MODEL DOES HAVE A TENDENCY TO PUSH SURFACE FEATURES EASTWARD
TOO QUICKLY. THE NET RESULT IS THE DEVELOPMENT OF WESTERLY FLOW NEAR
THE SURFACE OVER MOST OF THE CWA BY AROUND 21Z. THE PREFERRED SOLNS
ARE STILL THE ECMWF AND NAM WITH THE SLOWER PROGRESSION...AND LONGER
RESIDENCE TIME OF EASTERLY FLOW EAST OF THE LARAMIE RANGE. THE BIG
QUESTIONS RIGHT NOW WILL BE ONGOING CONVECTION/LOW CLOUDS AND THEIR
OVERALL IMPACT ON INSTABILITY PARAMETERS. MORNING WATER VAPOR SHOWS
A MID LEVEL DRY SLOT MOVING INTO EASTERN CO...AND CLOUD TOPS ON THE
LATEST IR LOOP HAVE BEEN WARMING OVER THE LAST FEW HOURS. THUS...DO
NOT EXPECT PCPN TO BE A MAJOR INHIBITING FACTOR. STRONGLY DIFLUENT
FLOW ALOFT IS NOW DEVELOPING ACROSS THE CWA AHEAD OF A VIGOROUS LOW
OVER CA/NV...ALONG WITH A COUPLED H25 JET. MOST CONVECTION-ALLOWING
MODELS SHOW CIN ERODING ENTIRELY BY 18Z...SO STRONGLY BELIEVE THIS
WILL BE AN EARLY SHOW WITH TSTMS BECOMING WIDESPREAD BY AFTN. H7
TEMPS AROUND +7 DEG C OVER THE PANHANDLE WOULD SUGGEST CAPPING AND
LESS COVERAGE THERE. THE AFOREMENTIONED SURFACE BOUNDARY WILL LIFT
NORTHWARD AS A WARM FRONT LATER TODAY...SO THIS WILL SERVE AS THE
PRIMARY FOCUS FOR INITIATION AS WELL AS ENHANCED CONVERGENCE ALONG
THE LARAMIE RANGE.
ENVIRONMENTAL PARAMETERS CONTINUE TO SUGGEST INCREASING POTENTIAL
FOR DANGEROUS THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE. GOOD
INSOLATION AND DEW POINTS IN THE MID 50S BENEATH VERY STEEP MID
LEVEL LAPSE RATES SHOULD YIELD SBCAPE OF 2000-3000 J/KG INVOF THE
WARM FRONT. 0 TO 6 KM SHEAR OVER 45 KTS IS EXPECTED TO BE MORE THAN
SUFFICIENT FOR SUPERCELLS INITIALLY...WITH 0-3 KM SRH VALUES WELL IN
EXCESS OF 200 M2/S2. THIS IS ESPECIALLY TRUE WHEN SHEAR VECTORS
ARE ORIENTED PERPENDICULAR TO THE FRONT AROUND 18Z. THE
CONVERGENCE ZONE EVENTUALLY BECOMES ORIENTED MORE SW-TO-NE BY
00Z...WHICH COULD HELP TRANSITION THINGS TO A LINEAR STORM MODE.
WOULD STILL EXPECT A FEW EMBEDDED SUPERCELLS IN SUCH AN
ENVIRONMENT. THE LATEST DAY 1 OUTLOOK FROM THE STORM PREDICTION
CENTER MAINTAINS AN ENHANCED RISK ACROSS MUCH OF THE PANHANDLE
INTO FAR EASTERN WYO. HRRR AND OTHER SIMULATED RADAR PRODUCTS SHOW
CONVECTION DEVELOPING OVER THE LARAMIE RANGE BY LATE MORNING OR
EARLY AFTERNOON...AND THEN MOVING EAST BEFORE MOVING OUT AROUND
03Z. UPDRAFT HELICITIES WOULD SUGGEST SUPERCELLS. VERY
LARGE/DAMAGING HAIL AND STRONG DOWNBURST WINDS SHOULD BE THE
PRIMARY HAZARD TODAY...BUT TORNADOES ARE ALWAYS POSSIBLE IN BACKED
LLVL FLOW REGIMES SUCH AS THESE. SOUNDINGS SHOW VERY LARGE/CURVED
HODOGRAPHS WITH 0-1 KM SHEAR OVER 20 KTS. NAM EHI VALUES ARE OVER
3...SO WOULD NOT BE SURPRISED TO SEE A FEW TORNADOES TODAY. OUR
MAIN CORRIDOR OF INTEREST WOULD BE FROM WHEATLAND/CHUGWATER
(ENHANCED CONVERGENCE WITH A MESOSCALE LOW) EASTWARD ACROSS THE
NEB PANHANDLE. VERY LOW LCLS ARE ALSO OMINOUS. ONE THING THAT
WOULD REALLY MESS UP OUR SEVERE POTENTIAL TODAY WOULD BE A LIKELY
MESSY STORM MODE. A LOT OF DIFFERENT FORCING MECHANISMS
TODAY...AND IT COULD BE DETRIMENTAL IF STORMS BECOME TOO
WIDESPREAD. THAT SAID...THE BUST POTENTIAL IS HIGH. THAT IS NOT TO
SAY WE WILL NOT NEED ALL HANDS ON DECK TODAY THOUGH.
A MUDDLED PATTERN WILL CONTINUE THROUGH THE REST OF THE WEEKEND WITH
DEEP TROUGHING OVER THE WESTERN CONUS. DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EXIST WITH A VIRTUALLY UNLIMITED SUPPLY OF MIDLVL
DISTURBANCES ROUNDING THE BASE OF THE TROUGH. GFS 700 MILLIBAR TEMPS
AT OR BELOW -2 DEG C SUGGESTS POTENTIAL FOR ACCUMULATING SNOW OVER
THE MOUNTAINS...BUT THIS SHOULD BE SUB ADVISORY AT BEST AS DYNAMICS
DO NOT APPEAR TO BE ANYTHING TO WRITE HOME ABOUT. TEMPERATURES WILL
GENERALLY BE BELOW NORMAL WITH WIDESPREAD CLOUDS AND OCCASIONAL
PCPN.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 415 AM MDT FRI MAY 15 2015
RATHER COOL AND UNSETTLED EXTENDED PERIOD CONTINUES TO BE SHOWN BY
THE MODELS. MONDAY WILL LIKELY BE THE DRIEST DAY ACROSS THE REGION
WITH THE RIDGING ALOFT AND VERY LIMITED INSTABILITY (MAINLY OUT
WEST). THE BEST CHANCE OF SHOWERS WILL BE ALONG AND WEST OF THE
LARAMIE RANGE. SOUTHEASTERLY SFC WINDS WILL PUSH HIGHER DEWPOINTS
TOWARD THE LARAMIE RANGE BY TUES MORNING. AN UPPER LEVEL SYSTEM
OVER CALIFORNIA ON MON WITH MOVE QUICKLY NORTHEASTWARD ON TUES.
UPPER LEVEL DIVERGENCE AND DEEP LAYER ASCENT WILL INCREASE BY TUES
AFTN AND EVENING AND INTERACT WITH GOOD MOISTURE (PW VALUES ARE
ABOVE 0.75 INCHES) TO PRODUCE WIDESPREAD RAIN AND MAYBE AN
ISOLATED TSTM. LOOKING MORE LIKE A STRATIFORM EVENT...AND STRONG
STORMS WOULD NOT BE A CONCERN WITH THE GFS SHOWING REALLY NO CAPE
ACROSS THE PLAINS. WEAK SHORTWAVE WILL BE IN THE VICINITY OF
SOUTHWEST SOUTH DAKOTA ON WED WITH SCATTERED SHOWERS PERSISTING.
THERE IS SOME INDICATION THAT IT WILL DRY OUT BY THURS...HOWEVER
CAN NOT RULE OUT ISOLATED CONVECTION WITH LLVL UPSLOPE TO THE EAST
OF THE LARAMIE RANGE.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 549 AM MDT FRI MAY 15 2015
LOW CLOUDS AND IFR/MVFR CONDITIONS WILL PERSIST THROUGH THE MID
MORNING AT MANY OF THE PLAINS SITES. THE LOW CLOUDS WILL LIFT AND
BECOME MORE SCATTERED AFTER AROUND 16Z. GOOD MOISTURE AND
INSTABILITY WILL PROMOTE WIDESPREAD THUNDERSTORM DEVELOP BY EARLY
THIS AFTERNOON...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE. SOME
OF THE STORMS COULD BE STRONG WITH GUSTY WINDS...HAIL...AND BRIEF
HEAVY RAIN. PREVAILING WINDS OUTSIDE OF THE STORMS WILL GENERALLY
BE FROM THE SOUTH TO SOUTHEAST.
&&
.FIRE WEATHER...
ISSUED AT 351 AM MDT FRI MAY 15 2015
MILD AND WET WEATHER PATTERN WILL CONTINUE OVER THE NEXT SEVERAL
DAYS. WETTING RAINS CAN BE EXPECTED FOR MANY AREAS. AS A RESULT...
FIRE WEATHER CONCERNS WILL BE MINIMAL WITH NON-CRITICAL CONDITIONS
LIKELY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...CLH
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...CLH
Hazardous weather outlook, May 15, 12:20 PM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT FRI MAY 15 2015
NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
161930-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
120 PM MDT FRI MAY 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE EAST OF THE LARAMIE
RANGE BY MIDDAY AND CONTINUE INTO THE EARLY EVENING. A FEW
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR LARAMIE AND
GOSHEN COUNTIES AS WELL AS ALL OF THE WESTERN NEBRASKA PANHANDLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
ON MOST DAYS. SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THE
EARLY EVENING.
WYZ103>105-109>116-161930-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
120 PM MDT FRI MAY 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MIDDAY AND
CONTINUE THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED TO
THE WEST OF THE LARAMIE RANGE...HOWEVER SOME OF THE STRONGER
STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
ON MOST DAYS. SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, May 15, 12:02 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
102 PM MDT FRI MAY 15 2015
WYZ105-110-114-151945-
NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SNOWY RANGE WY-
102 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND EAST
CENTRAL CARBON COUNTIES UNTIL 145 PM MDT...
AT 102 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARLINGTON...OR 35 MILES NORTHWEST OF LARAMIE...MOVING NORTH AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 264 AND
278.
LAT...LON 4151 10610 4149 10626 4182 10642 4190 10607
TIME...MOT...LOC 1902Z 170DEG 25KT 4155 10619
RUBIN
Special weather statement, May 15, 12:45 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT FRI MAY 15 2015
NEZ021-055-152030-
CHEYENNE NE-MORRILL NE-
145 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND SOUTH
CENTRAL MORRILL COUNTIES UNTIL 230 PM MDT...
AT 145 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIDNEY...MOVING NORTHWEST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GURLEY AROUND 205 PM MDT.
DALTON AROUND 220 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.
LAT...LON 4118 10285 4112 10299 4143 10334 4155 10293
TIME...MOT...LOC 1945Z 154DEG 23KT 4118 10296
RUBIN
Special weather statement, May 15, 12:50 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT FRI MAY 15 2015
NEZ055-152030-
CHEYENNE NE-
150 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY UNTIL 230
PM MDT...
AT 150 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LORENZO...OR NEAR SIDNEY...MOVING NORTHWEST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BROWNSON AROUND 205 PM MDT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 41 AND
58.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.
LAT...LON 4107 10295 4100 10314 4133 10337 4140 10311
TIME...MOT...LOC 1950Z 154DEG 23KT 4109 10307
RUBIN
Special weather statement, May 15, 12:58 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT FRI MAY 15 2015
WYZ103>105-109-110-115-152045-
NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-
SHIRLEY BASIN WY-LARAMIE VALLEY WY-CENTRAL CARBON COUNTY WY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
158 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALBANY AND EAST
CENTRAL CARBON COUNTIES UNTIL 245 PM MDT...
AT 158 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MEDICINE BOW...OR 45 MILES NORTHWEST OF LARAMIE...MOVING NORTH AT 35
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MEDICINE BOW AROUND 205 PM MDT.
BATTLE MOUNTAIN AROUND 230 PM MDT.
LAT...LON 4168 10594 4167 10621 4219 10641 4224 10579
TIME...MOT...LOC 1958Z 177DEG 30KT 4184 10610
RUBIN
Event by event
11 hail, 1 flood, 1 thunderstorm wind. Local standard time, as filed.
Hail, Cheyenne
- When
- May 15, 1:30 PM MST to 1:33 PM MST
- Where
- Cheyenne County, 5 mi NW of Brownson
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.241, -103.178
Ping pong ball to golf ball sized hail was observed five miles northwest of Brownson.
Hail, Cheyenne
- When
- May 15, 1:38 PM MST to 1:39 PM MST
- Where
- Cheyenne County, 9 mi W of Gurley
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.320, -103.143
Quarter size hail was observed nine miles west of Gurley.
Hail, Cheyenne
- When
- May 15, 1:40 PM MST to 1:42 PM MST
- Where
- Cheyenne County, 10 mi N of Brownson
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.335, -103.110
Half dollar size hail was observed 10 miles north of Brownson.
Flood, Morrill
- When
- May 15, 2:35 PM MST to 3:35 PM MST
- Where
- Morrill County, 0.1 mi NW of Bridgeport to 0.23 mi NE of Bridgeport
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.671, -103.101
Two inches of rain from a slow moving thunderstorm produced flooding in Bridgeport. Water was running over the curbs. Highway 385 was blocked by high water with traffic detoured.
Hail, Morrill
- When
- May 15, 2:35 PM MST to 2:45 PM MST
- Where
- Morrill County, Bridgeport
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.670, -103.100
Golf ball size hail damaged vehicles in Bridgeport.
Hail, Morrill
- When
- May 15, 2:45 PM MST to 2:50 PM MST
- Where
- Morrill County, Bridgeport
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -103.100
Quarter to half dollar size hail was observed in Bridgeport.
Hail, Box Butte
- When
- May 15, 3:58 PM MST to 4:00 PM MST
- Where
- Box Butte County, Alliance
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.100, -102.870
Dime to quarter size hail was observed in Alliance.
Hail, Cheyenne
- When
- May 15, 4:01 PM MST to 4:05 PM MST
- Where
- Cheyenne County, 1 mi SSW of Brownson
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.177, -103.117
Quarter to hen egg size hail was observed a mile south-southwest of Brownson.
Thunderstorm Wind, Morrill
- When
- May 15, 4:25 PM MST
- Where
- Morrill County, Bridgeport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.670, -103.100
Wind tossed a picnic table 20 feet and destroyed it.
Hail, Morrill
- When
- May 15, 4:32 PM MST to 4:35 PM MST
- Where
- Morrill County, 4 mi W of Bridgeport
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -103.177
Golf ball size hail was observed four miles west of Bridgeport.
Hail, Morrill
- When
- May 15, 4:42 PM MST to 4:45 PM MST
- Where
- Morrill County, Broadwater
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.600, -102.850
Marble to quarter size hail was observed in Broadwater.
Hail, Morrill
- When
- May 15, 4:45 PM MST to 4:48 PM MST
- Where
- Morrill County, Broadwater
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.600, -102.850
Quarter to golf ball size hail was observed in Broadwater.
Hail, Morrill
- When
- May 15, 5:28 PM MST to 5:33 PM MST
- Where
- Morrill County, 6 mi WNW of Broadwater
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.633, -102.957
Nickel to golf ball size hail was observed six miles west-northwest of Broadwater.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in New Mexico, May 15 to 16, 20151 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flooding in Texas, May 15, 20154 injured · $615,000 · EF1 · 24 events
- Lightning Strike in Missouri, May 15, 20151 death · 1 event
- Tornadoes and Hail in Missouri, May 15 to 17, 2015$1.0 million · EF1 · 35 events
- Flooding in Nebraska, May 15 to 31, 2015$9.1 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, May 15 to 20, 2015$75,000 · 52 kt wind · 12 events
- Tornadoes and Hail in Colorado, May 15, 2015$15,000 · EF1 · 19 events
- Damaging Winds in Illinois, May 15, 2015$74,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, May 15 to 16, 2015$52,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Texas, May 15, 2015$21,000 · 50 kt wind · 16 events
- Tornado and Hail in Wyoming, May 15, 2015EF1 · 3 events
- Tornadoes and Hail in Nebraska, May 15, 2015EF0 · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572363, 572364, 572365, 572366, 572367, 572369, 572375, 572378, 572398, 572401, 572404, 572405, 572406.